| Model Number |
N/A |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/19/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refx1761 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (refx1761) have been reported from the same facility.
Event or Problem Description
It was reported "stylet issue.It was severely kinked after picc was inserted.This particular patient was a failed catheter attempt, it would not advance.Pt was a 65 yo male with a right humerus fracture.Attempt was made to left arm, brachial vein, vein was a 0.5cm diameter at insertion site.".
Event or Problem Description
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged stylet was confirmed; however, the root cause was not identified.The product returned for evaluation was two photographs which depicted a 5fr t/l provena powerpicc catheter.Both photographs depicted the distal end of the catheter, which appeared to have been trimmed just distal of the 42cm depth marking.Blood residue was visible on the sample.The 3cg tls stylet was visible protruding from the catheter tip.The stylet exhibited multiple kinks within the plastic-coated region.The stylet appeared to be intact.Stylet deformation was evident in the submitted photographs; however, inspection of the photographs was insufficient to identify the cause of the deformation.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include stylet manipulation and insertion of the stylet past the catheter tip during device insertion.